Forum

Copaxone side effect- oral thrush

Hi,

ive been on Copaxone since beginning of October and had no problems up until a couple of weeks ago when my mouth started to feel sore and I couldn’t taste things properly… then last week I developed oral thrush which is apparently a side effect and the most likely issue with taste and pain. It is so sore and Daktarin oral antibiotics don’t seem to be clearing it up. More spots of it just keep appearing. I can’t eat, I can’t function with the pain of it. Any tips/advice?! Will I have to change from Copaxone to another DMT?

Hi Amelia

I’ve not come across this side effect before. You need to talk it through with your MS nurse. I would think that it’s horrible and that the best thing would be to think about what you could move onto.

Unless there’s an antibiotic that will sort out the thrush. That’s something you could find out from the MS nurse, or try getting a message to your neurologist via his/her secretary to ask for advice.

Sue

Thanks Sue, I’m seeing my gp tomorrow again to try another course of antibiotics & anti fungals. I’ve already informed my ms nurse about it but will call again to see if I can arrange appt with my consultant as I can’t go on like this… always thought weight loss was a good thing but this is just torture!

hi there is a contact number for copaxone given on the newsletter “Connections”. i rang it once for help with a side effect and a copaxone nurse came out to see me. unfortunately i didn’t keep the newsletter. carole x